New York, 2010Flash Flooding in New York, July 10, 2010
July 10, 2010 · NWS OKX · 2 events in 1 county or zone
A cold front moving across the Tri-State Area triggered thunderstorms, which produced heavy rain that led to flash flooding across portions of Nassau County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving across the Tri-State Area triggered thunderstorms, which produced heavy rain that led to flash flooding across portions of Nassau County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 10, 1:12 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 10, 1:12 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT SAT JUL 10 2010
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE TRI-STATE THROUGH TONIGHT...
THEN STALL OUT JUST OFFSHORE SUNDAY. WEAK HIGH PRESSURE BUILDS IN
FROM THE WEST SUNDAY NIGHT AND THEN MOVES EAST ON MONDAY. A COLD
FRONT APPROACHES FROM THE WEST TUESDAY INTO TUESDAY NIGHT...THEN
SLOWLY CROSSES THE AREA FROM WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OCCASIONAL SHRA/CHANCE OF TSRA WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE THROUGH THIS AFTERNOON IN RESPONSE TO DEPARTING RIGHT
REAR QUADRANT AND APPROACHING LEFT FRONT QUADRANT OF TWO DISTINCT
JET STREAKS...SEVERAL DISTINCT 500 AND 700 HPA VORTICITY MAXIMUMS
CROSSING THE TRI-STATE...ALONG WITH AN APPROACHING COLD FRONT
ACTING ON A VERY HUMID AIRMASS AHEAD OF IT. REFER TO THE HYDROLOGY
SECTION OF THE AFD FOR DETAILS ON RAINFALL AMOUNTS AND FLOOD THREAT.
PREVIOUS TEMPERATURE FORECAST IS GENERALLY ON TRACK WITH HIGHS
MAINLY IN THE UPPER 70S-LOWER 80S.
THERE IS A HIGH RISK OF RIP CURRENTS TODAY DUE TO SE SWELLS AND
ROUGH SURF.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SHORTWAVE AXIS PIVOTS TOWARDS THE REGION TONIGHT WITH THE COLD FRONT
SLIDING EAST OF THE REGION. A WEAK LOW PRESSURE WAVE IS EXPECTED TO
DEVELOP ALONG THE FRONT OFF THE MID ATLANTIC AS SOUTHERN STREAM
JET ENERGY APPROACHES...AND TRACK TO JUST SOUTHEAST OF THE AREA
TONIGHT. IT APPEARS THE BEST INSTABILITY/MOISTURE AXIS WILL BE
SHUNTED SE OF THE LOW...SO NOT LOOKING FOR WIDESPREAD HEAVY
SHOWER/TSRA ACTIVITY TONIGHT. EXPECTING SHOWER ACTIVITY TO TAPER
OFF FROM W TO E TONIGHT.
LOW PRESSURE TRACKS NE OF THE AREA ON SUNDAY...BUT ISOLATED TO
SCATTERED SHRA/TSRA ARE STILL POSSIBLE SUNDAY AFTERNOON AS LOW-
MID LEVEL TROUGH AXIS PIVOTS THROUGH...WITH BEST CHANCE OVER
EASTERN ZONES WITH MOISTURE POOLING. ABOVE SEASONABLE TEMPS(
UPPER 80S TO AROUND 90) EXPECTED ACROSS WESTERN 1/2 OF REGION WITH
OFFSHORE FLOW TO START THE DAY AND WARM TEMPS ALOFT. EASTERN ZONES
WILL BE CLOSER TO SEASONABLE (LOWER TO MID 80S) WITH MORE CLOUD
COVER IN VICINITY OF SURFACE TROUGH.
DRYING CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY AS THE
LOW-MID LEVEL TROUGH DEPARTS AND WEAK HIGH PRESSURE BUILDS IN.
PARTIAL SUNSHINE ON MONDAY AND RETURN FLOW WILL HAVE TEMPS RISING
INTO THE LOWER 90S ACROSS CITY/INTERIOR. AFTERNOON SEA BREEZES ALONG
COASTAL SECTIONS WILL HOLD TEMPS IN THE MID TO UPPER 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED...WARM...AND MUGGY CONDITIONS WILL BE PERSISTENT NEXT
WEEK. A WEAK WARM FRONT WILL BRING THE CHANCE OF SHOWERS AND
THUNDERSTORMS ON MONDAY NIGHT AND TUESDAY...ESPECIALLY OVER THE
LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY. TEMPERATURES ON MONDAY
WILL BE SEASONABLE...WITH HIGHS RANGING FROM THE LOWER TO UPPER 80S.
A BETTER CHANCE OF RAIN ARRIVES ON TUESDAY NIGHT AND WEDNESDAY...AS
A LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM THE WEST. THE EXACT
TIMING OF PRECIP WILL BE DICTATED BY THE LOCATION OF SURFACE
BOUNDARIES AND MID-LEVEL SHORTWAVES...SO WILL MAINTAIN CHANCE POPS
FOR NOW MID-WEEK. HIGH TEMPERATURES OVER THE REMAINDER OF THE WORK
WEEK WILL CONTINUE IN THE MIDDLE TO UPPER 80S. A LINGERING SHOWER
OR THUNDERSTORM IS POSSIBLE ON THURSDAY AND FRIDAY IN ASSOCIATION
WITH AN INVERTED SURFACE TROUGH.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A SLOW MOVING FRONTAL SYSTEM MOVING ACROSS THE TERMINALS THIS
AFTERNOON WILL PRODUCE OCNL MVFR CIGS...WITH IFR CONDITIONS
POSSIBLE IN ANY BRIEF HEAVY DOWNPOURS. THIS IS A HIGHLY UNSTABLE
TROPICAL AIRMASS...THUS WILL CARRY A CB IN THE TAFS THROUGHOUT THE
DAY.
AS FOR WINDS...ERRATIC WILL BEST DESCRIBE THE WINDS THIS AFTERNOON
AS CONVECTIVE BOUNDARIES AND A SURFACE TROUGH MOVE ACROSS THE
AREA. A WIND SHIFT TO THE N/NW THIS AFTERNOON WILL BE BRIEF AS
WINDS BECOME LIGHT AND VARIABLE TOWARD EVENING. A MORE DEFINITIVE
WIND SHIFT TO THE N/NE WILL TAKE PLACE AFTER 06Z AS SFC LOW PRES
DEVELOPS AND TRACKS NE FROM THE DELMARVA.
GREATEST UNCERTAINTY IS IN HOW EXTENSIVE CONVECTION WILL BE ACROSS
THE TERMINALS AND TIMING. THE MID AFTERNOON SEEMS TO BE THE BEST
TIME FOR SCT CONVECTION ACROSS THE NYC TERMINALS. REGARDLESS...THERE
WILL BE IMPACTS EVEN IF NOT RIGHT AT THE TERMINALS.
MVFR CIGS AND SCT CONVECTION POSSIBLE AGAIN SUN MORNING AFTER 12Z
WITH UPPER TROUGH MOVING ACROSS THE TERMINALS.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
SUNDAY...MVFR IN SCT CONVECTION IN THE AFT...THEN VFR AT NIGHT.
MON...VFR.
TUE-WED...PERIODS OF SUB-VFR POSSIBLE WITH ONSHORE FLOW AND
CONVECTION.
THU...IMPROVING TO VFR.
&&
.MARINE...
WITH BUOYS 44025 AND 44017 REPORTING 5 FT SEAS...AND THE HUDSON
CANYON BUOY HAVING SEAS OF 6 FT...ALL PRIMARILY DUE TO SE
SWELL...AND WAVE WATCH REFLECTING CONTINUATION OF THE SWELLS
THROUGH AT LEAST TONIGHT...HAVE ISSUED A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FOR ALL COASTAL OCEAN ZONES THROUGH TONIGHT. WILL
LOOK AT POSSIBLY EXTENDING INTO SUNDAY OR SUNDAY NIGHT LATER THIS
AFTERNOON.
LIGHT SOUTH WINDS AHEAD OF A COLD FRONT WILL SWING AROUND TO THE
NORTH TONIGHT BEHIND THE FRONT...THEN SOUTHWEST ON MONDAY.
SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY THROUGH
WEDNESDAY...WITH SOUTH SWELLS BUILDING WAVES OF 2 TO 4 FT ACROSS THE
OCEAN WATERS. WINDS WILL GENERALLY BE 10 TO 15 KT. SEA BREEZES ARE
EXPECTED TO DEVELOP WITH WARM TEMPERATURES OVER LAND AND LIGHT
PREVAILING FLOW.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR FROM 1 TO 2 INCHES OF RAINFALL ON
AVERAGE ACROSS THE TRI-STATE THROUGH TONIGHT...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. HIGHEST AMOUNTS GENERALLY ARE EXPECTED ACROSS
WESTERN PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR PORTIONS
OF NE NJ...WITH LOWEST AMOUNTS GENERALLY EXPECTED ACROSS SE
CT/AND THE TWIN FORKS.
PRECIPITABLE WATERS AROUND 2 INCHES TODAY INTO THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT WILL HAVE NUMEROUS SHOWERS AND
EMBEDDED TSTMS DEVELOPING. THERE IS THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
POSSIBLE. THIS...COUPLED WITH THE POTENTIAL FOR TRAINING...COULD
PRODUCE LOCALIZED FLOODING...ESPECIALLY OF URBAN AND POOR DRAINAGE
AREAS.
SCATTERED CONVECTIVE ACTIVITY IS POSSIBLE SUNDAY WITH LOCALIZED
HEAVY DOWNPOURS...THEN DRY WEATHER INTO THE START OF THE NEW WORK
WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT SUNDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...MALOIT
SHORT TERM...NV
LONG TERM...
AVIATION...DW
MARINE...MALOIT
HYDROLOGY...MALOIT/NVHazardous weather outlook, Jul 10, 4:29 AM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
529 AM EDT SAT JUL 10 2010
CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-110930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
529 AM EDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT...WHICH
COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY OF URBAN AND
POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NYZ075>077-080-081-110930-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
529 AM EDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT...WHICH
COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY OF URBAN AND
POOR DRAINAGE AREAS.
LONG PERIOD SOUTHEASTERLY SWELLS WILL CREATE ROUGH SURF AND A
HIGH RISK OF RIP CURRENTS TODAY AT THE ATLANTIC OCEAN FACING
BEACHES. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE
WATER...AND DO NOT SWIM IN UNSUPERVISED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ330-335-338-340-345-350-353-355-110930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
529 AM EDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 10:10 AM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1110 AM EDT SAT JUL 10 2010
CTZ005-009-NYZ070-101615-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
1110 AM EDT SAT JUL 10 2010
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...OR 7 MILES EAST OF MOUNT
KISCO...AND MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR RIDGEFIELD BY 1130 AM.
NEAR GEORGETOWN BY 1145 AM.
NEAR WILTON BY 1150 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 2 TO 3 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7332 4114 7333 4118 7370 4129 7369
GOODMAN
Special weather statement, Jul 10, 10:22 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1122 AM EDT SAT JUL 10 2010
NYZ078-079-101615-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
1122 AM EDT SAT JUL 10 2010
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CENTEREACH...AND MOVING NORTHEAST AT 15
MPH.
THIS STORM WILL BE...
NEAR PORT JEFFERSON BY 1130 AM.
NEAR MOUNT SINAI BY 1135 AM.
NEAR ROCKY POINT BY 1150 AM.
4 MILES NORTHWEST OF WADING RIVER BY 1205 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 TO 3 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4085 7320 4097 7306 4097 7290 4097 7283
4097 7277 4099 7269 4098 7265 4099 7262
4101 7258 4101 7256 4082 7303 4081 7315
GOODMANSpecial weather statement, Jul 10, 12:30 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT SAT JUL 10 2010
NYZ077-101830-
NASSAU-
130 PM EDT SAT JUL 10 2010
...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU COUNTY...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HICKSVILLE...OR NEAR LEVITTOWN...AND MOVING
NORTHEAST AT 5 MPH.
THIS STORM WILL BE...
NEAR HICKSVILLE BY 135 PM.
NEAR PLAINVIEW BY 210 PM.
NEAR SYOSSET BY 215 PM.
NEAR WOODBURY BY 230 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4075 7366 4085 7346 4084 7345 4071 7343
4067 7359
GOODMANFlash Flood, Nassau
- When
- July 10, 1:22 PM EST to 1:45 PM EST
- Where
- Nassau County, 1.82 mi NNW of North Bellmore to 1.73 mi N of North Bellmore
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.726, -73.558
In East Meadow, a car was stranded in approximately 2 feet of water on Hempstead Turnpike (Westbound) at Carman Avenue. This intersection was closed due to high water.
Flash Flood, Nassau
- When
- July 10, 1:30 PM EST to 1:45 PM EST
- Where
- Nassau County, 1.3 mi NW of North Wantagh to 1.21 mi NNW of North Wantagh
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.734, -73.537
In Levittown, a car was stranded in flood waters approximately 2 feet deep on Hyacinth Road. The driver and passenger were pulled out of the passenger side window by neighbors. Additional vehicles were also stuck in standing water, which covered the tires at the intersection of Kingfisher Rd. and Blackbird Lane.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249850, 249870.